MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECAN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECAN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav catheter and the patient experienced pericardial effusion treated with pericardiocentesis and prolonged hospitalization.The patient had just been cardioverted when the physician was checking for the catheter location using intracardiac echocardiography (ice) when the pericardial effusion was discovered and confirmed.Pericardiocentesis was performed and the patient was sent to the intensive care unit (icu).The physician believed they may have perforated when attempting to insert the decanav catheter into the corinary sinus (cs) due to a difficult anatomy.They reported that after they had difficulty inserting the decanav catheter, and they decided to remove the catheter and then went transeptal with no issues.They cardioverted the patient before they attempted to reinsert the decanac again into the cs.They were able to get into the cs the 2nd time with no issues.The physician thought the perforation occurred during the 1st attempt to insert the decanav into the cs, but they could not confirm.This was a pfa case using a farawave catheter with the farapulse system.The decanav catheter and the octaray catheter were used for mapping.Additional infomration was later received indicating the patient required cardiac surgery because of perforation through free wall of right ventricle and oblique sinus.The physician¿s opinion on the cause of this adverse event was that he perforated somewhere in the right atrium while trying to properly place the decanav catheter in the cs.The intervention provided was that the patient was tapped and sent to the operating room (or) for further examination.The patient¿s outcome from the adverse event was reported as fully recovered.2400ml pulled.Other relevant history/preexisting conditions included of hypertension, heart failure, type 2 diabetes, pure hypercholesterolemia, and vitamin d deficiency.The procedural activated clotting time (act) before procedure was 273, and the procedural act during procedure was 320.The sheath and the catheters exchanged were 1 sheath and 2 catheters.One transseptal puncture site was performed during the procedure with baylis.Pulsed field ablation (pfa) was intended, but no applications/ablation were made/performed.No evidence of steam pop.The event occurred during the mapping phase.The flow setting for irrigated catheter used was octaray was set.

Brand Name
DECAN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23375385
Report Number2029046-2025-03543
Device Sequence Number18360313
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR7D282CT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NEEDLE.; CARTO 3 SYSTEM.; FARAPULSE SYSTEM.; FARAWAVE CATHETER.; NGEN MONITOR STAND.; OCTARAY CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityHispanic
Patient RaceWhite